Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 4, 2012Washington County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 4, 2012, 11:46 PM CDT for Washington County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 11:46 PM CDT (04:46 UTC)
Expired
Aug 5, 2012, 12:30 AM CDT
In force
44 min
Issued by
NWS Tulsa, OK

County Washington County, OK

The radar

The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
2670 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS84 KTSA 050446
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT SAT AUG 4 2012

OKZ054>056-061-050530-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
1146 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN NOWATA...EASTERN OSAGE...NORTHWESTERN ROGERS AND
     WASHINGTON

AT 1147 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF OCHELATA TO HOMINY...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WATOVA...NEW ALLUWE...TALALA...HOMINY...AVANT...WOLCO...VERA...RAMONA
AND OCHELATA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3662 9543 3642 9588 3639 9652 3667 9586
      3667 9543
TIME...MOT...LOC 0447Z 265DEG 29KT 3663 9584 3643 9633

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:48 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 4, 9:48 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT SAT AUG 4 2012

.DISCUSSION...
OUTFLOW BOUNDARY/COLD FRONT IS A BIT AHEAD OF SCHEDULE. SCATTERED
SHOWERS AND THUNDERSTORMS CONTINUE JUST NORTH OF THE BOUNDARY AND
ISOLATED DAMAGING WINDS HAVE OCCURRED WITH THE STRONGEST STORMS.
HAVE ADJUSTED FIRST PERIOD ELEMENTS SOME TO ACCOUNT FOR CURRENT
TRENDS BUT LEFT THE REST OF THE FORECAST AS IS FOR NOW. LATER
SHIFTS WILL NEED TO LOOK AT THE POSSIBILITY FOR HOTTER
TEMPERATURES THAN FORECAST AT LEAST ON MONDAY AND TUESDAY...BUT IT
SHOULD STILL REMAIN BELOW THE EXTREME HEAT WE HAVE SEEN THIS PAST
WEEK.

WILL KEEP THE RED FLAG WARNING GOING THROUGH 11 PM AS SOME GUSTY
WINDS CONTINUE BEHIND THE SURFACE BOUNDARY. THESE WINDS SHOULD
BEGIN DYING DOWN SOME OVER THE NEXT COUPLE HOURS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 11 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ074.

AR...NONE.

&&

SHORT TERM...20
LONG TERM....05/08
Hazardous weather outlook, Aug 4, 5:33 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT AUG 4 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT SAT AUG 4 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTH OF HIGHWAY 412.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS
EVENING...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. SOUTH TO SOUTHWEST
WINDS OF 10 TO 20 MILES AN HOUR WILL SHIFT TO THE NORTH THIS
EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE NORTH WINDS
MAY BRIEFLY GUST TO AROUND 25 MILES AN HOUR JUST BEHIND THE FRONT
BEFORE THEY DIMINISH BY LATE EVENING.

SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT
ACROSS FAR NORTHEAST OKLAHOMA LATE THIS AFTERNOON. ADDITIONAL
STORM DEVELOPMENT WILL REMAIN POSSIBLE THROUGH THIS EVENING AS THE
COLD FRONT MOVES SLOWLY SOUTH. THE STRONGEST STORMS WILL PRODUCE
LOCALLY DAMAGING DOWNBURST WINDS. THE STORM POTENTIAL WILL
DECREASE CONSIDERABLY BY LATE EVENING AS THE ATMOSPHERE
STABILIZES.

DANGEROUS HEAT INDICES IN THE 105 TO 110 RANGE WILL CONTINUE
THROUGH AROUND SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY NORTH OF HIGHWAY
412.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON STORMS OVER SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS ON SUNDAY WITH THE FRONT. THE
HEAT WILL GRADUALLY RETURN AS THE FRONT WASHES OUT NEXT
WEEK...ALTHOUGH IT IS NOT EXPECTED TO BE AS INTENSE AS THIS WEEK.

THE FIRE DANGER WILL REMAIN HIGH DUE TO THE ONGOING DROUGHT.

ANOTHER WEAK FRONT MAY BRING A CHANCE OF STORMS BY WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 4, 9:49 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     SULPHUR SPRINGS         36.48N 94.46W
08/04/2012                   BENTON             AR   EMERGENCY MNGR

            TREES DOWNED ON HWY 59 CLOSED AT SULPHURE
            SPRINGS...SEVERAL POWER LINES DOWN IN BELLA VISTA.

&&

PBS
Local storm report, Aug 4, 9:53 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     SULPHUR SPRINGS         36.48N 94.46W
08/04/2012                   BENTON             AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED AT BELLA VISTA AND SULPHUR
            SPRINGS. HWY 59 CLOSED DUE TO FALLEN TREES.

&&

JDS
Local storm report, Aug 4, 9:55 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     1 ENE BENTONVILLE       36.38N 94.19W
08/04/2012  E65 MPH          BENTON             AR   STORM CHASER

&&

SFP
Special weather statement, Aug 4, 10:54 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT SAT AUG 4 2012

ARZ001-002-011-050445-
BENTON AR-CARROLL AR-MADISON AR-
1054 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON...NORTHWESTERN CARROLL AND NORTHWESTERN
     MADISON

AT 1053 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BELLA VISTA...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...MILLER...HILL
TOP...BENTONVILLE...ROGERS...PEA RIDGE...GATEWAY...WAR EAGLE...
LOOKOUT...LARUE...AVOCA...BELLA VISTA...GARFIELD...BEAVER LAKE...
BUSCH...BEAVER...BEST AND HOBBS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3621 9386 3622 9389 3623 9389 3623 9392
      3639 9434 3650 9429 3651 9379 3648 9371
TIME...MOT...LOC 0353Z 299DEG 22KT 3651 9418
Special weather statement, Aug 4, 11:27 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SAT AUG 4 2012

ARZ001-002-011-050515-
BENTON AR-CARROLL AR-MADISON AR-
1127 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON...NORTHWESTERN CARROLL AND NORTHERN MADISON

AT 1127 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GARFIELD...
MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...GATEWAY...
LARUE...GARFIELD...EUREKA SPRINGS...CABANAL...BEAVER LAKE...BUSCH...
CLIFTY AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3613 9361 3637 9407 3651 9397 3651 9390
      3632 9347
TIME...MOT...LOC 0427Z 301DEG 29KT 3641 9391
Special weather statement, Aug 4, 11:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT SAT AUG 4 2012

OKZ054>056-061-050530-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
1146 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN NOWATA...EASTERN OSAGE...NORTHWESTERN ROGERS AND
     WASHINGTON

AT 1147 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF OCHELATA TO HOMINY...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WATOVA...NEW ALLUWE...TALALA...HOMINY...AVANT...WOLCO...VERA...RAMONA
AND OCHELATA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3662 9543 3642 9588 3639 9652 3667 9586
      3667 9543
TIME...MOT...LOC 0447Z 265DEG 29KT 3663 9584 3643 9633

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:02 PM CDTSpecial Weather StatementTSANowata28 min
Aug 4, 8:53 PM CDTSpecial Weather StatementTSAMayes, Rogers, Tulsa52 min
Aug 4, 9:12 PM CDTSpecial Weather StatementTSAOttawa33 min
Aug 4, 9:26 PM CDTSpecial Weather StatementTSABenton34 min
Aug 4, 10:54 PM CDTSpecial Weather StatementTSABenton51 min
Aug 4, 11:27 PM CDTSpecial Weather StatementTSACarroll48 min
Aug 5, 4:59 AM CDTSpecial Weather StatementTSAMadison46 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.